Dermatitis: dupilumab: practice question

A Dermatology question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

Dermatology · Dermatitis: dupilumab

Sample item

A teenager with severe atopic dermatitis is started on dupilumab. Which cytokine pathways does it block, and which adverse effect is common?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

C. IL-4 and IL-13 signalling via IL-4 receptor alpha, causing conjunctivitis

Dupilumab blocks the shared alpha subunit of the IL-4 and IL-13 receptors, dampening Th2 inflammation. Conjunctivitis is a recognised adverse effect.

Option by option

  • A. CD20, causing hypogammaglobulinaemia

    CD20 depletion is rituximab.

  • B. IL-17A, causing candidiasis

    IL-17A inhibition is the mechanism of secukinumab.

  • C. IL-4 and IL-13 signalling via IL-4 receptor alpha, causing conjunctivitis (correct)

    Correct. IL-4 receptor alpha blockade and conjunctivitis are characteristic.

  • D. TNF alpha, causing tuberculosis reactivation

    TNF inhibition is the mechanism of infliximab and adalimumab.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More Dermatology questions

Questions about this Dermatology question

What is the answer to this Dermatology question?

The best answer is C, IL-4 and IL-13 signalling via IL-4 receptor alpha, causing conjunctivitis. Dupilumab blocks the shared alpha subunit of the IL-4 and IL-13 receptors, dampening Th2 inflammation.

Why is "CD20, causing hypogammaglobulinaemia" not the answer?

CD20 depletion is rituximab.

Why is "IL-17A, causing candidiasis" not the answer?

IL-17A inhibition is the mechanism of secukinumab.

Why is "TNF alpha, causing tuberculosis reactivation" not the answer?

TNF inhibition is the mechanism of infliximab and adalimumab.

What concept does this question test?

It tests Dermatitis: dupilumab in Dermatology. Conjunctivitis is a recognised adverse effect.

How hard is this question?

We tag it as an application question: it asks you to use a fact on a patient or a finding. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Dermatitis: dupilumab?

Learn each condition by its primary lesion, site and signature sign. Then use the flashcards and the other Dermatology questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.